MAUDE Adverse Event Report: NEOMEND INC -2953195 PROGEL PLEURAL AIR LEAK SEALANT; SEALANT, POLYMERIZING

NEOMEND INC -2953195 PROGEL PLEURAL AIR LEAK SEALANT; SEALANT, POLYMERIZING
Catalog Number PGPS002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the glass peg and hsa vials of the progel cracked after initial pressure was applied during use.There was no reported patient injury/harm.The subject device was returned for evaluation.It was noted that both push rods were removed prior to sending back the device sample for evaluation and some pieces of glass from the product had been discarded.Visual evaluation confirmed the two glass cartridges were broken at the proximal end.No manufacturing anomalies were found.It is possible the cartridge was inadvertently damaged during subsequent handling of the product in preparation for use.Based on the sample evaluation and investigation performed, the reported event was confirmed and a definitive root cause cannot be determined.Review of manufacturing records indicate product was manufactured to specification.The instructions for use (ifu) supplied with this device lists, "during applicator assembly, the progel¿ push rod is designed to lock in to the applicator housing.Forced removal of the locking push rod from the applicator housing may result in potential damage to the applicator system or the chemistry cartridges.".
 
Event or Problem Description
As reported, during a wedge resection procedure on (b)(6) 2020, the or tech.Prepared the progel per instructions for use, using proper technique.Resistance was not felt when purging the air prior to use.The prepared progel applicator was handed to the surgeon.As the surgeon was advancing the push rod, it was immediately noted that both the peg (polyethylene glycol) and hsa (human serum albumin) vials were cracked.The surgeon did not use the progel product and a new kit was prepared and used from a different lot without any issue.As reported, the or staff and surgeon are experienced in using progel, all the products are stored in the refrigerator between 36-46 degree fahrenheit as recommended.As reported, the surgeon did not use any excessive force when applying the progel.It was also reported that some pieces of glass from the product had been removed at that time and discarded.As reported, there was no patient harm/injury as a result.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, the glass peg and hsa vials of the progel cracked after initial pressure was applied during use.There was no reported patient injury/harm.The subject device was returned for evaluation.It was noted that both push rods were removed prior to sending back the device sample for evaluation and some pieces of glass from the product had been discarded.Visual evaluation confirmed the two glass cartridges were broken at the proximal end.No manufacturing anomalies were found.It is possible the cartridge was inadvertently damaged during subsequent handling of the product in preparation for use.Based on the sample evaluation and investigation performed, the reported event was confirmed and a definitive root cause cannot be determined.Review of manufacturing records indicate product was manufactured to specification.The instructions for use (ifu) supplied with this device lists, "during applicator assembly, the progel¿ push rod is designed to lock in to the applicator housing.Forced removal of the locking push rod from the applicator housing may result in potential damage to the applicator system or the chemistry cartridges." addendum: h11: this supplemental mdr is submitted to correct medical device manufacturer and udi.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PROGEL PLEURAL AIR LEAK SEALANT
Common Device Name
SEALANT, POLYMERIZING
Manufacturer (Section D)
NEOMEND INC -2953195
60 technology drive
irvine CA 92618
Manufacturer (Section G)
NEOMEND INC -2953195
60 technology drive
irvine CA 92618
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key10869121
Report Number1213643-2020-20047
Device Sequence Number19491964
Product Code NBE
UDI-Device Identifier00801741010026
UDI-Public(01)00801741010026(17)220404(10)IREV0018
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P010047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2022
Device Catalogue NumberPGPS002
Device Lot NumberIREV0018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown